Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 1996, 4:51 AM CDT for Morgan County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 4:51 AM CDT (09:51 UTC)
- Expired
- Jun 6, 1996, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 060956 COR FFWSGF MOC125-131-141-061400- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 451 AM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 900 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL MISSOURI ...MARIES COUNTY...MILLER COUNTY...MORGAN COUNTY ...A FLOOD WARNING HAS BEEN ISSUED FOR MARIES...MILLER...AND MORGAN COUNTIES... A LARGE THUNDERSTORM COMPLEX EXTENDING FORM NORTHEAST KANSAS INTO CENTRAL MISSOURI CONTINUES TO PRODUCE MODERATE RAINFALL ACROSS PORTIONS OF CENTRAL MISSOURI. FROM MIDNIGHT THROUGH 430 AM...RAINFALL AMOUNTS OF TO 3 INCHES HAVE BEEN OBSERVED IN PORTIONS OF THE THREE COUNTIES. MORE RAIN IS EXPECTED AS THUNDERSTORMS CONTINUE TO DEVELOP ALONG A WARM FRONTAL BOUNDARY STRETCHING FROM NEAR KANSAS CITY TO QUINCY ILLINOIS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THROUGH 8 AM THIS MORNING AS STORMS CONTINUE TO MOVE TO THE EAST-SOUTHEAST AT 20 TO 25 MPH. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. JDG/DAS /CORRECTION TO CHANGE FLASH FLOOD WARNING TO FLOOD WARNING/
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:54 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 6, 2:54 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT THU JUN 6 1996 WATCH BOX MANIA GOING ON THIS MORNING...BUT SO FAR ONLY ONE BIG SVR CELL WORRYING ABT NR NEVADA. GRIDDED DATA NOT AVBL...BUT LOOKS LIKE SVR WX A GOOD BET FROM SGF ON EAST FROM LATE AFTN INTO EVE. ? IS HOW MUCH WILL CURRENT ACTIVITY AND RESULTANT CLOUDS STABLIZE THE ATMOSPHERE. THINKING IS WITH SUCH A POTENT UPPER SYSTEM AND VORT ADV...LOW LEVEL JET WILL CONTINUE TO HOWL INTO TODAY AND DESTABLIZE THE ATMOSPHERE ONCE AGAIN. SVR WORDING NEEDED FOR MOST AREAS...ESP SGF ON EAST. BEST TIME PERIOD FROM 21Z TO 06Z. PRECIP AMOUNTS WILL BE POTENTIALLY QUITE SIGNIFICANT. MOST OF FCST AREA CAN TAKE A LOT OF WATER...EXCEPT FOR LAKE OF OZARKS AREA WHERE FFG GUIDANCES ARE 1.5 TO 2.0 INCHES. SGF TB 080/060 075/051 075 06851 JLN TB 082/060 075/053 075 06741 RIDDLE
In the hours before
Special weather statement, Jun 6, 1:08 AM CDT, 3 hours 43 minutes before
MOZ055>057-067-068-061210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 AM CDT THU JUN 6 1996 ...TORNADO WATCH FOR BENTON AND MORGAN COUNTIES HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 3 AM FOR BENTON AND MORGAN COUNTIES. THE THREAT FOR SEVERE WEATHER HAS SHIFTED TO THE NORTH OF THE IMMEDIATE AREA. BUT SHOWERS AND THUNDERSTORMS CAN STILL BE EXPECTED OVERLNIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FOR THE WARSAW AND VERSAILLES AREA AS WELL AS AREAS SOUTHEAST TOWARD ROLLA AND SALEM. RIDDLE
Special weather statement, Jun 6, 1:29 AM CDT, 3 hours 22 minutes before
MOZ055>058-071-083-061230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 AM CDT THU JUN 6 1996 ...FLASH FLOOD WATCH FOR THE LAKE OF THE OZARKS AREA OF MISSOURI... A FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF BENTON...MORGAN... MILLER...MARIES...PHELPS...AND DENT. A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA OVERNIGHT INTO THURSDAY MORNING FROM THE NORTHWEST. THE STRONGEST STORMS WILL BRING LOCALLY HEAVY RAINS THAT WILL DUMP UP TO 2 INCHES OF RAIN PER HOUR. THE AREAS MOST PRONE TO FLOODING WILL BE BENTON... MORGAN...AND MILLER COUNTIES WHERE FLASH FLOOD GUIDANCES ARE LOWEST. PERSONS IN THE WATCH AREA SHOULD BE ALERT AND STAY AWAY FROM LOW WATER AREAS. IF YOU LIVE NEAR STREAMS OR CREEKS SEEK HIGHER GROUND IF WATER RISES. RIDDLE
Special weather statement, Jun 6, 2:42 AM CDT, 2 hours 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 AM CDT THU JUN 6 1996 ...SEVERE THUNDERSTORM WATCH NUMBER 567 IS IN EFFECT UNTIL 800 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI UNTIL 800 AM CDT THIS MORNING. THE FOLLOWING COUNTIES ARE INCLUDED... BARRY...STONE...MCDONALD...TANEY...DOUGLAS...OZARK...HOWELL... AND OREGON. SOME CITIES INCLUDED IN THE WATCH ARE BRANSON...CASSVILLE AND WEST PLAINS. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES IN SOUTHEAST KANSAS. ALSO... VERNON...BARTON...JASPER...AND NEWTON COUNTIES IN SOUTHWEST MISSOURI. AND FINALLY...A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT AND EARLY THURSDAY MORNING FOR MORGAN...MILLER...MARIES...PHELPS...AND DENT COUNTIES IN CENTRAL MISSOURI. THE WEATHER SITUATION TONIGHT ACROSS THE AREA IS VERY VOLATILE AND PEOPLE IN AND CLOSE TO THE ABOVE AREAS SHOULD BE ALERT AND STAY TUNED TO TV...RADIO...OR NOAA RADIO FOR LATER STATEMENTS AND WARNINGS. LEE
Local storm report, Jun 6, 3:17 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
315 AM CDT THU JUN 06 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
110 AM FULTON KS 1.75 INCH HAIL
06/06/96 BOURBON REPORTED BY SHERIFF OFFICE
115 AM HAMMOND KS 1.75 INCH HAIL
06/06/96 BOURBON REPORTED BY SHERIlFF OFFICE
155 AM DEVON KS 1.00 INCH HAIL
06/06/96 BOURBON
204 AM NEVADA MO 0.75 INCH HAIL
06/06/96 VERNONSpecial weather statement, Jun 6, 3:43 AM CDT, 1 hour 8 minutes before
MOZ055>058-071-083-061430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT THU JUN 6 1996 ...FLASH FLOOD WATCH FOR THE LAKE OF THE OZARKS AREA OF MISSOURI... A FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF BENTON...MORGAN... MILLER...MARIES...PHELPS...AND DENT. A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA DURING THE PRE-DAWN HOURS....THEN BEGIN TO TAPPER OFF FROM WEST TO EAST BY MID MORNING. RADAR ESTIMATES RAINFALL RATES OF ONE-HALF PER HOUR FROM WARSAW...TO TUSCUMBIA...TO VICHY AND ROLLA. RAINFALL AMOUNTS SINCE THE STORM BEGAN HAS BEEN IN THE 1.50 INCH RANGE. PERSONS IN THE LAKE OF THE OZARKS SHOULD REMAIN ALERT AND AVOID ANY LOW WATER AREAS. THOSE CAMPING SHOULD BE ESPECIALLY ALERT AND AVOID CAMPING NEAR CREEKS OR STREAMS. RIDDLE
Special weather statement, Jun 6, 4:46 AM CDT, 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061550- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 446 AM CDT THU JUN 6 1996 ...SEVERE THUNDERSTORM WATCH FOR SOUTHERN TIER OF MISSOURI COUNTIES HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 8 AM FOR THE COUNTIES OF MCDONALD...BARRY...STONE...TANEY...DOUGLAS...OZARK...HOWELL... AND OREGON. ....TORNADO WATCH FOR FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 6 AM FOR THE MISSOURI COUNTIES OF NEWTON..JASPER...BARTON...AND VERNON....AND FOR THE KANSAS COUNTIES OF CHEROKEE...CRAWFORD...AND BOURBON. ....FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR THE MISSOURI COUNTIES OF BENTON...MORGAN...MILLER...AND MARIES... A LARGE AREA OF RAIN WILL CONTINUE TO MOVE THROUGH CENTRAL MISSOURI DURING THE EARLY MORNING WITH RAINFALL RATES OF ONE INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF THREE AND ONE-HALF INCHES HAS OCCURRED SINCE MIDNIGHT. ADDITIONAL STORMS WILL DEVELOP THIS AFTERNOON. | RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:17 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 58 min |
| Jun 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 41 min |
| Jun 6, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| Jun 6, 4:00 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 45 min |
| Jun 6, 4:51 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 51 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 50 min |
| Jun 6, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 50 min |
| Jun 6, 3:45 PM CDT | Flash Flood Warning | SGF | Howell | 2 hr |
| Jun 6, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 60 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.